Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jun 13, 2021, 9:39 PM EDT for Scott County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 9:39 PM EDT (01:39 UTC)
- Expired
- Jun 13, 2021, 10:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
County Scott County, TN
The radar
The Knoxville radar (KMRX), 102 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
671
WWUS84 KMRX 140139
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
939 PM EDT Sun Jun 13 2021
TNZ012-140215-
Scott TN-
939 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTT COUNTY UNTIL
1015 PM EDT...
At 939 PM EDT, Doppler radar was tracking a strong thunderstorm near
Oneida, moving south at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Oneida, Huntsville, Helenwood, Winfield and Robbins.
LAT...LON 3659 8440 3638 8436 3636 8459 3660 8456
3660 8440
TIME...MOT...LOC 0139Z 358DEG 21KT 3657 8449
$$
BWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jun 13, 7:37 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 13, 7:37 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 737 PM EDT Sun Jun 13 2021 .UPDATE... FOR 00Z AVIATION. && .SHORT TERM...(Today through Monday)... Key Messages: 1. Scattered showers and thunderstorms expected to move into the area from the north this evening, a few of which could be strong/severe. 2. Hot and dry on Monday. Discussion: Broad H5 anticyclonic flow dominates across the Four Corners, stretching eastward across the Plains into the lower OH/MS and TN Valley regions. Meanwhile a synoptic cold frontal axis stretches along the OH river this afternoon with modest heating out ahead in the relative warm sector across central/east KY, Middle/East TN, and southwest VA. Already seeing CI along this boundary with dense CU out ahead per RGB Cloud products. CAMs seem to agree that the current convection will advect southward across KY/WV into the TN Valley and Southern Appalachians closer to dinnertime this evening. The question is, what state will the airmass be in out ahead? Latest SPC MA favors 1500-2000 ML CAPE across the area at this time consequent of ample heating and steep llv lapse rates, with deep effective shear around 20-25kts. Thus, this line of convection will need to be monitored through early/mid evening as it propagates southward into the airmass noted above, despite loss of sun angle and thus heating as the hours pass. CAMs do favor rather quick weakening as the convective line enters East TN and southwest VA, however will keep pops elevated until after midnight given plausible cold pool establishment and thus further propagation. Overall, any threats for strong/severe storms across the area will remain confined closer to the KY/WV state lines, generally north of I40 where strong/damaging winds and large hail cannot be ruled out. Tonight into tomorrow, pops will lower through the overnight hours with some patchy fog development expected, albeit not as dense as last night given expected debris stratus. On Monday, the aforementioned frontal boundary will shift southward as high pressure build in briefly ahead of another frontal axis that will approach Monday night. Thus, the fcst for Monday will remain dry with ample insolation favoring temperatures around today's level, generally low 90s southward to upper 80s northward. Fortunately, dewpoints look a few degrees lower via drier nly flow thus heat indices should relax a few degrees. CDG .LONG TERM...(Monday night through Sunday)... Key Messages: 1. Cooler, drier conditions expected through mid-week with amplifying troughing. 2. Warming temperatures late week into next weekend with uncertainty in the overall pattern on Days 6-7. Discussion: Lowering heights along with the passage of a weak front on Monday night will result in cooler temperatures and a drier airmass for Tuesday. Dewpoints will continue to lower through the day Tuesday which should result in a more comfortable day. We will continue to remain locked in highly amplified upper level flow regime with deep ridging across the four-corners extending across much of the plains while NNW flow encompasses much of the eastern CONUS. Several disturbances will likely rotate through this flow across the Ohio Valley and central Appalachians. A slightly stronger disturbance will traverse the central Appalachians sometime on Wednesday. Guidance has been struggling on timing of this wave, but have been fairly consistent with keeping much of the area dry. The pattern begins to de-amplify Thursday as a stronger shortwave dives out of central Canada and flattens the ridge across the western/central CONUS. Heights will build ahead of this wave across much of the southeast and Tennessee Valley. This will continue to bring dry weather conditions, and a slight warming trend can be expected. The northern stream disturbance slides into the Great Lakes this weekend dragging a cold front through the Ohio and Tennessee Valley. Increasing chances of showers and thunderstorms will be expected Saturday and Sunday. Slightly lower temperatures are expected Sunday and Monday associated with an increase in cloud cover and rain showers. Diegan && .AVIATION... 00Z TAF DISCUSSION. VFR conditions expected through the period at CHA and TYS. However, VCTS in at TYS from 03 to 05Z but shower/storms should be isolated so not confident enough to include in a tempo. If a storm were to move over the TAF site brief MVFR conditions can be expected. VCTS also in at TRI from 02 to 05Z. TRI should go down to MVFR as fog develops late in the night. IFR fog isn't out of the question but MVFR seems more likely. Then, VFR returns after the fog burns off tomorrow morning. SR && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 71 93 69 88 63 / 20 10 0 0 0 Knoxville McGhee Tyson Airport, TN 69 90 67 84 61 / 30 10 0 0 10 Oak Ridge, TN 68 90 65 83 61 / 30 10 0 0 10 Tri Cities Airport, TN 66 87 62 81 56 / 30 10 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jun 13, 3:25 PM EDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 325 PM EDT Sun Jun 13 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-141930- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 325 PM EDT Sun Jun 13 2021 /225 PM CDT Sun Jun 13 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight A broken line of scattered showers and thunderstorms will move into the region from the north this evening. These storms are expected to weaken into the late evening hours, however a few strong to severe storms are possible north of interstate 40. The primary hazards with any of the stronger storms will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Jun 13, 9:08 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Morristown TN
908 PM EDT Sun Jun 13 2021
VAZ006-140200-
Russell VA-
908 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSSELL COUNTY UNTIL
1000 PM EDT...
At 907 PM EDT, Doppler radar was tracking a strong thunderstorm near
Glen Burke, or 8 miles northwest of Richlands, moving southeast at 30
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Honaker, Dye and Rosedale.
LAT...LON 3711 8189 3704 8182 3696 8178 3695 8182
3689 8189 3688 8192 3706 8204 3707 8202
3709 8202 3712 8201 3713 8199 3712 8197
3713 8196 3713 8193 3714 8190
TIME...MOT...LOC 0107Z 325DEG 25KT 3716 8193
SRSpecial weather statement, Jun 13, 9:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
939 PM EDT Sun Jun 13 2021
TNZ012-140215-
Scott TN-
939 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTT COUNTY UNTIL
1015 PM EDT...
At 939 PM EDT, Doppler radar was tracking a strong thunderstorm near
Oneida, moving south at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Oneida, Huntsville, Helenwood, Winfield and Robbins.
LAT...LON 3659 8440 3638 8436 3636 8459 3660 8456
3660 8440
TIME...MOT...LOC 0139Z 358DEG 21KT 3657 8449
BWThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:09 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 36 min |
| Jun 13, 10:00 PM EDT | Special Weather Statement | MRX | Hamilton | 30 min |
| Jun 13, 10:26 PM EDT | Special Weather Statement | MRX | Marion | 19 min |
| Jun 13, 10:37 PM EDT | Special Weather Statement | MRX | Hawkins | 23 min |
| Jun 13, 10:59 PM EDT | Special Weather Statement | MRX | Greene | 31 min |
| Jun 13, 11:27 PM EDT | Special Weather Statement | MRX | Greene | 48 min |
| Jun 14, 12:22 AM EDT | Special Weather Statement | MRX | Hawkins | 23 min |
| Jun 14, 12:56 AM EDT | Special Weather Statement | MRX | Union | 34 min |
| Jun 14, 1:09 AM EDT | Special Weather Statement | MRX | Union | 36 min |
| Jun 14, 1:35 AM EDT | Special Weather Statement | MRX | Loudon | 25 min |
| Jun 14, 2:09 AM EDT | Special Weather Statement | MRX | Knox | 36 min |
| Jun 14, 2:22 AM EDT | Special Weather Statement | MRX | Hamblen | 38 min |
| Jun 14, 2:31 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon | 32 min |
| Jun 14, 3:02 AM EDT | Special Weather Statement | MRX | Marion | 28 min |
| Jun 13, 9:08 PM EDT | Special Weather Statement | MRX | Russell | 52 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.